Does a decrease in carbimazole affect joints

Hello everyone and a happy new year to you all!

Diagnosed in nov/dec 2011 with over active thyroid put on carbimazole (20g twice a day)

By the april/may 2012 went under active so doc put me on levo as well (block and replace?)

However since aug/sept 2013 doc has been reducing carbimazole gradually as everything seems to be settling down. Went down to 20g (10g twice a day) for the period aug-sept. Seemed to be ok pretty much of the time. Oct/nov went on 10g (5g twice a day). Not too bad.

Since mid dec been on 5g just once a day. For the past week I have been feeling crap again though not as bad as the early days. My joints have been really painful (especially finger/thumb joints). Though my other joints have also not been very happy also.

Still on 75g levo also

Due to have a blood test next week to see how things are going, not sure I can wait that long.

Can anyone let me know if all the joint pain is as a result of the reduction of carbimazole?

I hope this all makes sense and I would appreciate any advice

Many Thanks

3 Replies

  • Hello Chocolate49,

    Welcome, I see this is your first post in the FibroAction community and you have been usually posting in Thyroid UK.

    As the question is about Thyroid medication, please can I ask 'Did you mean to ask this question here or in Thyroid UK ?' :)

    Happy New Year :)


    FibroAction Administrator.

  • Hi

    Think I got a bit muddled and it should have been in the thyroid uk! I must be honest since the site has changed it does confuse me somewhat but since my thyroid went wacko everything seems t confuse me! Happy new year to you all :)

  • Hey, no worries ! :) Well at least now you can repost and you'll get the appropriate replies !

    Emma :)

You may also like...